Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Child has headache after taking Montelukast and Montair for allergic reaction. What to do?

Hello Doctor, My 8 years old daughter has been suffering from severe allergic reactions for the past one year during which she had 5-6 such episodes. The reaction is usually severe with angioedema of the eyelids/ lips, urticarial rash and subsides with the use of prednisolone over a period of 2-3 days. It has not been possible to identify the allergen . Recently I got her IgE levels estimated which were more than double the normal value. Her pediatrician prescribed her a course of Montelukast 4 mg and levocetrizine 2.5 mg daily for a period of 3 months. But around a week after starting this medicine she started complaining of headache which stopped after discontinuing the medicine. Use of Montair alone also caused headache. Now her doctor advises the use of Levocetrizine alone, but with this she still has allergic reaction sometimes. What do I do now ??
Asked On : Sun, 11 Nov 2012
Answers:  1 Views:  68
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response

Thank you for your query.

About 18% of patients complain of headache following the use of Montelukast which is similar to that of a placebo. Levocetrizine will not fully control the allergic reactions and your daughter may have the reactions occasionally. It is advisable that she starts Montelukast and continue it for a while. In due course of time she will be able to overcome the headache problem and be free from the allergic reaction.

At the same time try to identify the substance which precipitates the allergic reaction so that it can be avoided. You shall have to work in close coordination with the pediatrician to identify it.

I hope I have answered your query to your satisfaction.


Answered: Sun, 11 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor